Nivolumab-Induced Concomitant Severe Upper and Lower Gastrointestinal Immune-Related Adverse Effects
Year: 2019
Type: article
Study design: Case Report
Abstract: Immunotherapy agents such as cytotoxic T-lymphocyte antigen-4 and programed cell death protein-1 inhibitors show efficacy in cancer therapy but are associated with immune-related adverse events. It commonly presents as diarrhea but can cause colitis, mimicking inflammatory bowel disease. Our patient is a 78-year-old man on nivolumab therapy for metastatic lung cancer who developed new onset nausea and diarrhea. Endoscopy revealed inflammation of the upper and lower gastrointestinal tract, and histology revealed transmural colon and gastric inflammation. We present a fascinating case of severe concomitant aphthous ulcers, esophagitis, gastritis, and enterocolitis.
Source: ACG Case Reports Journal
Institution: Rutgers New Jersey Medical School
Language: English
Subfield: Oncology
Field: Medicine
Domain: Health Sciences
Open Access status: diamond
OpenAlex ID: W2991849137
